Ask a doctor

Botox and Juvederm While on Propylthiouracil?

Is it safe to get a Botox and Juvaderm while on Propylthiouracil medication to treat hyperthyroidism? I haven't shown any symptoms but my T3 test result was high. I am going to have to take 50mg of Propylthiouracil 3x a day starting now, but my Botox and Juvederm appointment is for next week. Please help.

Doctor Answers (2)

Botox and Juvederm should not be affected by propylthiouracil

+1

 Botox works locally and Juvederm stays locally.  There should not be any affect by propylthiouracil.  However, if you have found an association or change in your lab values, then you and your doctor need to carefully examine what is going on to prevent any further problems.  Good luck.


New York Plastic Surgeon
5.0 out of 5 stars 56 reviews

Botox and Juvederm while on propylthiouracil

+1

As far as I know, there is no contraindication to being treated with Botox or Juvederm if you have a hyperthyroid condition. Botox and Juvederm mostly persist where they have been injected with minimal (negligible) systemic absorption. Botox is, however, contraindicated in nerve/muscle diseases such as myasthenia gravis, ALS and Lambert-Eaton syndrome.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.